| Catalog Number |
H96560M7801261 |
| Medical Device Problem Codes |
Kinked (1339); Obstruction of Flow (2423)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
04/13/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Although no sample is being returned for evaluation, the investigation into this event is on-going.Upon completion of the investigation, a supplemental medwatch will be submitted.((b)(4)).
Event or Problem Description
As reported by hospital in (b)(6): picc placed (b)(6) 2018.Hd etoposide given (b)(6) and (b)(6).Incidental xrays done (b)(6) show proper line placement.Xray ordered by physician (b)(6) for "poor flow".Line noted to be "kinked in svc".Picc was removed for new insertion and line discoloration noted.Hospital has stated that the dfu for etoposide lists polyurethane as contraindicated.
Additional Manufacturer Narrative
A review of the device history records was performed for the indicated packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.There have been no previously reported complaints for packaging lot {5285643} or bioflo picc component lot {5276020} and purchased catheter tubing {lot 632299} for similar issues.The july 2018 angiodynamics complaint report was reviewed for the bioflo picc product family and the failure mode "aspiration difficulty - removed." no adverse trend was identified.We reviewed our chemical testing associated with the bioflo picc catheter tubing and confirmed that etoposide is not a new drug and it was included in our chemical compatibility evaluation.A drug representing this class of chemotherapy agents was tested.Etoposide is generic drug name but review of one manufacturer's directions for use of their drug cautioned against using the drug undiluted.The undiluted use of the etoposide drug is a potential root cause for the issues experienced with the bioflo picc device.The end user hospital has stated that they are now diluting this drug for treatment.(b)(4).